Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 15, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 6, 2010, 8:55 PM CDT for 27 counties in Kansas. It took effect at Nov 7, 2010, 1:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2010, 8:55 PM CDT (01:55 UTC)
- In effect from
- Nov 7, 2010, 1:00 PM CST
- Expired
- Nov 7, 2010, 5:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006 WWUS83 KDDC 070155 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 855 PM CDT SAT NOV 6 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON... .UNSEASONABLY WARM TEMPERATURES SUNDAY AFTERNOON WILL PRODUCE LOW RELATIVE HUMIDITIES. IN ADDITION, STRONG GUSTY SOUTH WINDS WILL DEVELOP TO COMBINE FOR VERY HIGH FIRE DANGER. KSZ030-031-043>046-061>065-074>078-084>087-071400- /O.UPG.KDDC.FW.A.0008.101107T1900Z-101107T2300Z/ /O.NEW.KDDC.FW.W.0015.101107T1900Z-101107T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD- MEADE- 855 PM CDT SAT NOV 6 2010 /755 PM MDT SAT NOV 6 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ TO 5 PM CST /4 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062... 063...064...065...074...075...076...077...078...084...085... 086 AND 087... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ TO 5 PM CST /4 PM MST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO... FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON... FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. * SOUTH WINDS ARE EXPECTED IN THE 20 TO 25 MPH RANGE WITH GUSTS ABOVE 30 MPH FREQUENTLY. * HUMIDITY WILL DROP TO THE 10 TO 20 PERCENT RANGE AND LIKELY REMAIN BELOW 15 PERCENT ACROSS A LARGE PORTION OF THE WARNED AREA FOR SEVERAL HOURS. * IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH DRY VEGETATION WILL PRODUCE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ066-079>081-088>090-071400- /O.CON.KDDC.FW.A.0008.101107T1900Z-101107T2300Z/ STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 855 PM CDT SAT NOV 6 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 066...079... 080...081...088...089 AND 090... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 066 STAFFORD... FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA... FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 088 CLARK... FIRE WEATHER ZONE 089 COMANCHE...FIRE WEATHER ZONE 090 BARBER. * WINDS ARE EXPECTED TO BE 20 TO 30 MPH WITH GUSTS IN EXCESS OF 35 MPH AT TIMES. * HUMIDITY WILL DROP TO AROUND 15 TO 20 PERCENT DURING THE AFTERNOON. * LOW HUMIDITY AND WINDY CONDITIONS COMBINED WITH DRY VEGETATION WILL PRODUCE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 33 HTTP://WEATHER.GOV/DDC
4 follow-up statements
923 WWUS83 KDDC 070930 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CST SUN NOV 7 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL RESULT IN LOW RELATIVE HUMIDITIES. IN ADDITION...GUSTY SOUTH WINDS WILL ALSO DEVELOP WHICH WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. KSZ066-079>081-088>090-071800- /O.UPG.KDDC.FW.A.0008.101107T1900Z-101107T2300Z/ /O.EXA.KDDC.FW.W.0015.101107T1900Z-101107T2300Z/ STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 330 AM CST SUN NOV 7 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 066...079...080...081...088...089 AND 090... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 066 STAFFORD... FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA... FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 088 CLARK... FIRE WEATHER ZONE 089 COMANCHE...FIRE WEATHER ZONE 090 BARBER. * SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO 40 MPH POSSIBLE AT TIMES. * HUMIDITY WILL DROP TO AROUND 15 PERCENT DURING THE AFTERNOON. * LOW HUMIDITY AND WINDY CONDITIONS COMBINED WITH DRY VEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR. THIS COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ030-031-043>046-061>065-074>078-084>087-071800- /O.CON.KDDC.FW.W.0015.101107T1900Z-101107T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD- MEADE- 330 AM CST SUN NOV 7 2010 /230 AM MST SUN NOV 7 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/ TO 5 PM CST /4 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063...064...065...074...075...076...077...078... 084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO... FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON... FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. * SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 20 TO 35 MPH WITH GUSTS TO 40 MPH. * HUMIDITY WILL DROP TO THE 10 TO 15 PERCENT RANGE DURING THE AFTERNOON HOURS. * IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH DRY VEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GERARD HTTP://WEATHER.GOV/DDC
846 WWUS83 KDDC 071755 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1155 AM CST SUN NOV 7 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL RESULT IN LOW RELATIVE HUMIDITIES. IN ADDITION...GUSTY SOUTH WINDS WILL ALSO DEVELOP WHICH WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. KSZ030-031-043>046-061>066-074>081-084>090-072300- /O.CON.KDDC.FW.W.0015.101107T1900Z-101107T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1155 AM CST SUN NOV 7 2010 /1055 AM MST SUN NOV 7 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063... 064...065...074...075...076...077...078... 084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO... FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON... FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. * SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 20 TO 35 MPH WITH GUSTS TO 40 MPH. * HUMIDITY WILL DROP TO THE 10 TO 15 PERCENT RANGE DURING THE AFTERNOON HOURS. * IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH DRYVEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/DDC
414 WWUS83 KDDC 071915 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 115 PM CST SUN NOV 7 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND POSSIBLY AGAIN MONDAY AFTERNOON... .UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL RESULT IN LOW RELATIVE HUMIDITIES. IN ADDITION...GUSTY SOUTH WINDS WILL ALSO CONTINUE WHICH WILL CAUSE EXTREME FIRE DANGER CONDITIONS TO PERSIST THE REMAINDER OF THE AFTERNOON. KSZ075>078-084>087-080715- /O.NEW.KDDC.FW.A.0009.101108T1900Z-101109T0000Z/ /O.CON.KDDC.FW.W.0015.000000T0000Z-101107T2300Z/ GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- 115 PM CST SUN NOV 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063... 064... 065...074...075...076...077...078... 084...085...086 AND 087... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO... FIREWEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON... FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. * SOUTH WINDS ARE EXPECTED TO REMAIN AT 20 TO 25 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND THEN INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO 30 MPH MONDAY AFTERNOON. * HUMIDITY WILL DROP TO THE 10 TO 15 PERCENT RANGE DURING THE AFTERNOON HOURS TODAY AND THEN AGAIN MONDAY AFTERNOON. * IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH DRY VEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ030-031-043>046-061>066-074-079>081-088>090-072300- /O.CON.KDDC.FW.W.0015.000000T0000Z-101107T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 115 PM CST SUN NOV 7 2010 /1215 PM MST SUN NOV 7 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063... 064...065...074...075...076...077...078... 084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO... FIREWEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON... FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. * SOUTH WINDS ARE EXPECTED TO REMAIN AROUND 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY WILL REMAIN IN THE 10 TO 20 PERCENT RANGE THIS AFTERNOON. * IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH DRYVEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/DDC
875 WWUS83 KDDC 072302 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 502 PM CST SUN NOV 7 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND POSSIBLY AGAIN MONDAY AFTERNOON... .UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL RESULT IN LOW RELATIVE HUMIDITIES. IN ADDITION...GUSTY SOUTH WINDS WILL ALSO CONTINUE WHICH WILL CAUSE EXTREME FIRE DANGER CONDITIONS TO PERSIST THE REMAINDER OF THE AFTERNOON. KSZ075>078-084>087-081115- /O.EXP.KDDC.FW.W.0015.000000T0000Z-101107T2300Z/ /O.CON.KDDC.FW.A.0009.101108T1900Z-101109T0000Z/ GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- 502 PM CST SUN NOV 7 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR DRY AND WINDY CONDITIONS FOR FIRE WEATHER ZONES 075...076...077...078... 084...085...086 AND 087... ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR FIRE WEATHER ZONES 075...076...077...078... 084...085...086 AND 087... THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ030-031-043>046-061>066-074-079>081-088>090-080015- /O.EXP.KDDC.FW.W.0015.000000T0000Z-101107T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 502 PM CST SUN NOV 7 2010 /402 PM MST SUN NOV 7 2010/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS AFTERNOON FOR FIRE WEATHER ZONES 030...031... 043...044...045...046...061...062...063...064...065...066...074... 079...080...081...088...089 AND 090... THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS AFTERNOON. $$ HTTP://WEATHER.GOV/DDC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 6, 3:55 PM CDT, 5 hours earlier.
Area forecast discussion, Nov 6, 3:55 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT SAT NOV 6 2010 .DISCUSSION... DAYS 1-2... A SHORTWAVE TROUGH JUST OFF THE WEST COAST WILL RAPIDLY EJECT INTO THE CENTRAL PLAINS BY SUNDAY AFTERNOON. A STRONGER UPPER SYSTEM WILL COME ONSHORE SUNDAY NIGHT AND MOVE INTO THE SOUTHERN ROCKIES BY MONDAY AFTERNOON. WHILE ALL OF THE MODELS AGREE ON THE TIMING OF THE FIRST SYSTEM, THE GFS IS WEAKER AND MORE PROGRESSIVE WITH THE 2ND SYSTEM AND WAS DISCOUNTED. AHEAD OF BOTH SYSTEMS, PRESSURE FALLS IN THE LEE OF THE ROCKIES WILL RESULT IN BREEZY SOUTH WINDS OVER THE HIGH PLAINS. THE LACK OF LOW LEVEL MOISTURE WITH THE RETURN FLOW AND DEEP MIXING WILL RESULT IN LOW RH VALUES BETWEEN 10 AND 20%, WITH THE HIGHER VALUES FROM 15 TO 20% IN OUR EASTERN COUNTIES. MODEL SOUNDINGS SUGGEST THAT 30-35 KT GUSTS ARE LIKELY SUNDAY AFTERNOON. A FIRE WEATHER WATCH IS ALREADY IN EFFECT FOR OUR WESTERN COUNTIES. DECIDED NOT TO BE RESTRICTED TO 15% RH CRITERIA FOR THE WATCH IN OUR EASTERN COUNTIES SINCE THE MODELS ARE SOMETIMES TOO MOIST IN THESE CIRCUMSTANCES. ALSO, OFFICES TO OUR EAST HAVE MUCH DIFFERENT CRITERIA FOR FIRE WEATHER WATCH/WARNING ISSUANCE AND SOME COUNTIES IN CENTRAL KANSAS ARE ALREADY IN A WARNING FOR SUNDAY. IT IS ALSO VERY DIFFICULT TO GET LESS THAN 15% RH IN OUR FAR EASTERN COUNTIES IN CASES OF STRONG SOUTH TO SOUTHWEST BOUNDARY LAYER FLOW. SO DECIDED TO EXPAND THE FIRE WEATHER WATCH TO INCLUDE OUR ENTIRE CWA. WINDS SUNDAY AFTERNOON COULD APPROACH WIND ADVISORY CRITERIA. HIGH FIRE DANGER WILL ALSO EXIST ON MONDAY AND A FIRE WEATHER WATCH/WARNING MAY BE NEEDED IN LATER SHIFTS IF IT LOOKS LIKE THE WINDS WILL BE HIGH ENOUGH. LITTLE OR NO CLOUD COVER IS EXPECTED WITH THE SHORTWAVE TROUGH PASSAGE ON SUNDAY. IN FACT, MODEL SOUNDINGS SUGGEST MAINLY CLEAR SKIES THROUGH MONDAY. NAM MAX TEMPS WERE GENERALLY ACCEPTED (ALTHOUGH SLIGHTLY EXCEEDED) WITH HIGHS IN THE 70S TO NEAR 80 THROUGH MONDAY. MINS SHOULD BE HELD UP A LITTLE BY 5 TO 10 KT WINDS FOR THE NEXT 2 NIGHTS. FAIRLY WARM AIR WILL EXIST JUST ABOVE THE SURFACE SO THAT ANY WIND AT ALL WILL TEND TO MIX THIS DOWN AND OFFSET THE RADIATIONAL COOLING. FINCH DAYS 3-7... WELL IT HAS BEEN AWHILE...BUT WE FINALLY HAVE A POTENTIALLY WILD FORECAST ON OUR HANDS FOR THE LATTER PORTION OF THIS PERIOD...THAT BEING THURSDAY AND FRIDAY OF THE UPCOMING WEEK. THERE SEEM TO BE PRETTY STRONG SIGNALS AMONG VARIOUS MODEL SOLUTIONS THAT A MAJOR SYNOPTIC STORM WILL IMPACT THE WESTERN GREAT PLAINS IN THE DAY 5-6 TIME FRAME. THE ONLY DETERMINISTIC MODEL SOLUTION THAT DOES NOT PRODUCE A MAJOR WESTERN PLAINS STORM IS THE GFS. WHILE THIS OUTLIER SOLUTION IS INDEED POSSIBLE...THE GREATER WEIGHT IS PLACED ON THE MORE ROBUST SOLUTIONS...THAT BEING THE ECMWF AND CANADIAN GEM. FOR WHAT IT IS WORTH...THE 120H UKMET H5 GRAPHIC IS SORT OF A COMPROMISE BETWEEN THE GFS AND THE GEM. IT ALL CENTERS AROUND HOW THE MODELS HANDLE UPSTREAM RIDGE AMPLIFICATION AROUND 140W LONGITUDE. THE ECMWF AND THE GEM ARE BY FAR MORE BULLISH ON SUBSTANTIAL RIDGE-BUILDING IN THE 96-108H TIME FRAME AHEAD OF A SIGNIFICANT GULF OF ALASKA STORM. THE GFS SHOWS NO SUCH H5 RIDGING...AND THUS A DOWNSTREAM DEVELOPMENT SCENARIO LIKE THE ECMWF AND THE GEM. BOTTOM LINE IS...THE DETERMINISTIC GFS IS HIGHLY SUSPECT. THE MAJOR THURSDAY-FRIDAY WESTERN GREAT PLAINS STORM WILL BE PRECEDED BY A STORM OF QUITE A BIT SMALLER DEGREE TUESDAY-WEDNESDAY. IT WILL HAVE A PROFOUND IMPACT ON THE BIGGER SYSTEM BEHIND IT AS IT WILL PROVIDE THE INITIAL DRAW OF DEEP, GULF OF MEXICO MOISTURE. THE TRACK OF THIS INITIAL TUESDAY-WEDNESDAY WAVE WILL ALLOW THE RESULTING FRONT TO STALL OUT ACROSS THE SOUTHERN PLAINS...PROVIDING A NICE BAROCLINIC ZONE FOR THE THURSDAY-FRIDAY STORM TO WORK WITH. THE EXPECTANT BAROCLINIC ZONE ACROSS THE PLAINS...SUPREME MOISTURE RETURN...AND EQUATORWARD TRANSPORT OF HIGH-PV AIR INTO THE MID-LEVELS AIDING IN MID LEVEL CYCLOGENESIS...ALL SPELL FOR A HIGH-IMPACT WEATHER SITUATION WHICH MAY VERY WELL INCLUDE THE DDC FA. IT IS WAY TOO EARLY, HOWEVER, TO DETERMINE HOW THIS STORM WILL TRACK AND WHEN/WHERE MAJOR DEEPENING OF THE SYSTEM WILL OCCUR. AS A RESULT...THE BEST FORECAST FOR NOW IS A CONSISTENT ONE...AND THAT IS FOR A RAIN THURSDAY...CHANGING TO RAIN OR SNOW THURSDAY NIGHT AND FRIDAY. WILL KEEP THE CHANCE POPS GOING...BUT THE PERCENTAGE POINTS ON THOSE CHANCES WILL MORE THAN LIKELY INCREASE AS WE DRAW CLOSER TO THE EVENT. THE ONLY CHANGE IN THE FORECAST WAS FOR TUESDAY NIGHT/EARLY WEDNESDAY AS I INCREASED POPS TO AROUND 20 PERCENT ACROSS THE NORTHWEST DDC FA TO ACCOUNT FOR H7 DEFORMATION ZONE AROUND THE BACKSIDE OF THE INITIAL EJECTING STORM SYSTEM ACROSS NORTHWEST KANSAS. -UMSCHEID && .AVIATION... AVIATION CHALLENGES ARE FEW THROUGH 18Z SUNDAY. PREVAILING WIND WILL REMAIN FROM THE SOUTH. AS PRESSURE GRADIENT TIGHTENS SUNDAY...SPEEDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS ABOVE 30 KNOTS AT TIMES. && .PRELIMINARY POINT TEMPS/POPS... DDC 39 77 42 77 / 0 0 0 0 GCK 37 79 40 77 / 0 0 0 0 EHA 41 79 40 80 / 0 0 0 0 LBL 39 79 40 78 / 0 0 0 0 HYS 38 76 42 78 / 0 0 0 0 P28 38 73 44 75 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ030-031-043>046- 061>066-074>081-084>090. && FN24/25
Hazardous weather outlook, Nov 6, 3:35 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT SAT NOV 6 2010 KSZ030-031-043>046-061>066-074>081-084>090-072045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 335 PM CDT SAT NOV 6 2010 /235 PM MDT SAT NOV 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE DANGER WILL BE CRITICAL BY SUNDAY AFTERNOON AS RELATIVE HUMIDITIES FALL INTO THE TEENS AND SOUTH WINDS BECOME VERY GUSTY. LATE NEXT WEEK...A SIGNIFICANT STORM SYSTEM IS EXPECTED TO DEVELOP ACROSS THE SOUTHERN ROCKIES AND WESTERN GREAT PLAINS. THIS STORM HAS THE POTENTIAL OF BECOMING A HIGH-IMPACT WEATHER SITUATION ACROSS MUCH OF WESTERN KANSAS. SPECIFIC IMPACTS ARE EXPECTED TO BECOME MORE CLEAR AS THE THURSDAY-FRIDAY TIME FRAME APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:44 AM CST | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 14 more | 13 hr |
| Nov 7, 1:15 PM CST | Fire Weather Watch | DDC | Ford, Grant, Gray, Haskell, Meade, Morton and 2 more | 15 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.